Spitting Four Year Old BoyMon, Nov 1st 2010
Hi! I have a four year old that spits and acts out violently (slapping, pushing) at other children, including his pre-school classmates and six year old sister. He spat at his teacher the other day! It embarreses me and makes me very angry! We have tried taking away his toys, time out and even spanking him, but this has not deterred him.
He is small for his age and, to make matters worse he plays with the class bully. I have tried to talk him into getting other friends, but he seems hooked on this boy. The other boy's parents have been divorced recently and does not seem interested in their child's well-being.
I thought that if we put our heads together we might find a solution, but now I'm on my own in this battle. Please help!
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.